Propecia/Finasteride - Inhibit Muscle Growth/Strength?
- 04-29-2008, 05:22 PM
Propecia/Finasteride - Inhibit Muscle Growth/Strength?
(yes mashed is back!)
Anyway, got me some Propecia (generic finasteride) and am dosing at 1.25mg per day.
Now my question here is (and nowhere seems to have a straight up answer), is this:
Finasteride works at preventing hair loss by inhibiting DHT formation (by blocking Type II 5-alpha-reductase)...correct?
Now from what I can remember DHT may stimulate growth by inhibiting skeletal muscle protein degradation rates or something of the sort.
Question here is, is finasteride likely to cause any noticeable decrease in muscle growth/strength or ability to increase muscle strength and mass etc ?
I cant find any solid evidence to support either answer (yes or no) so im curious as to your thoughts and anyone who is currently using finasteride for hair loss.
Reps for good answers!
- 06-08-2008, 06:12 PM
I've actually read before that it causes a slight GAIN at first but that eventually goes away. It can mess up your libido though, so be careful. Seems like its hit or miss on the libido part. I myself noticed that when I took it that I did not desire sex as much and that when I did getting off did not feel as good and there was a definite lower volume of ejaculate per orgasm. At that time in my life though I was at an early age(21) and I really wanted to be able to preform as good as I possibly could sexually so I stopped taking it and started cutting my hair shorter and have had no problems with the ladies since. Would it help my "self" confidence I have didn't have a receding hairline. Sure Id be thrilled...but Id rather just have good sex.
06-08-2008, 07:01 PM
First of all, good luck with the finasteride. I know some have great success with it, some have horror stories.
Deceases in libido are, IMO, due to a subsequent increase in E2 caused by the decreased DHT.
DHT is your most androgenic hormone, responsible for "manliness", and you are lowering it. If you're not watching everything else, you could be in for trouble.
I cannot, for the life of me, understand how physicians dispense such a powerful endocrine disruptor without monitoring labs. Would you take arimidex/testosterone without regard to labs?
If you don't have the "horror story" sides (which could or could not be real, I don't know), I think you need to monitor what you're doing.
06-10-2008, 04:36 PM
How about taking a strong AI with Finasteride like Letrozole. Wouldn't that increase free testosterone while also inhibiting its conversion to DHT and preventing a rise in estrogen?
06-10-2008, 05:52 PM
Finasteride increases testosterone, and everything else that test breaks down to with the exception being DHT of course. Since the portion of test that normally would convert to DHT doesn't, it remains as test and can still convert to its other metabolites. Though as noted above levels of DHT that're too low can lead to possible negative issues as well.
06-10-2008, 06:33 PM
06-10-2008, 08:09 PM
Rick 'hit the nail on the head', so to speak, in terms of Finasteride - the results can be incredibly variable. I have heard everything from non-response, to re-growth, to soul-crushing libido effects.
06-16-2008, 02:37 PM
thanks guys, I actually stopped the Fin due to libido loss (extreme at the lowest dose) and instead opted for topical spiro and minox.
Those two work just as well, if not better (seeing some peach fuzz on the temples again ...wooo and no more hair loss.)
The Spiro seems to do the trick at 2x daily application for stopping further hair loss and the minox works great at re-growth.
Took me about 2 weeks to get the libido back after stopping fin. Guess its not for me.
06-16-2008, 09:44 PM
06-16-2008, 09:57 PM
06-16-2008, 09:58 PM
06-17-2008, 08:36 AM
And, in fact, many who take exo T use finasteride and arimidex with great success at minimizing side effects, even at higher doses of T.
That said, there are some theories out there that put forth different mechanisms by which fina can affect libido.
I have some MPB and am on TRT. I would love to take it. But the possibilities scare the hell out of me.
I also use spiro (once a day) and minoxidil. I have maintained pretty well, but still see some thinning in the crown. I can't wait til they come out with some of the newer product in clinical studies (or hair cloning!!)
06-18-2008, 11:43 AM
I've been on finasteride for over 3 months now. I've grown some hair back, but libido has gone down, not so far down that I'm worried about it. Before I'd get horny all the time. Now I only get that way when I need to. It's kind of nice, actually.
Muscle growth or strength hasn't been inhibited, I don't think.
06-18-2008, 05:27 PM
Ok..maybe a SLIGHT exagertation, but libido was so low it made me feel crappy. This new combo is the sh!t though.
Rug, you may want to try getting azelaic acide with minoxidil
It also helps further reduce DHT in the scalp. I use the AZELAIC ACID with MINOX in the morning and SPIRO in the evening. My hair can get kind of "gel" like, so i spike it into a mohawk.....looks cool, rather than just greasy/gel like.
I get my stuff from wholesalehairproducts.com. The Minox and AZELIC acid is a hair saver.
The spiro cream doesnt smell either which is a plus.
You can check out Big V's thread in the steroid section. Nice info.
06-18-2008, 05:28 PM
06-18-2008, 05:40 PM
06-18-2008, 05:56 PM
06-18-2008, 06:04 PM
07-13-2008, 08:58 AM
I was taking TRT at one time and because of hairloss I started taking Avodart...this made the TRT virtually useless as ALL positive effects were loss (muscle gains and libido boost stopped) I did manage to stop shedding but I could keep my hair without spending dough on TRT which wasnt doing anything once avodart was added anyway.
08-07-2008, 11:58 AM
I've been on Propecia for over a year. Hair loss is completely stopped and I've seen no loss of libido whatsoever.
As far as muscle/strength, I've been more serious about my training the last year and both are way up, so worst case I dont see it adversely impacting gains.
It mystifies me how different things impact people with such major deviations in effect.
09-29-2008, 09:58 AM
some of you guys have clearly been on the crack pipe....from doctor reports and studies. finastride has a twist, around 1 percent of users have either erectile dysfunction, gynecomastia (breast gland enlargement). from using it!....... finastride at 1mg only has been shown to affect mens hair growth. never though has it been known that someone who lost there hair grew it back! its known to impede ones hair growth. it does stop it and slow it down but thats it.
09-29-2008, 10:07 AM
09-29-2008, 10:11 AM
09-30-2008, 12:57 AM
09-30-2008, 01:45 PM
Keep an eye on RPN's forum - they have something called virile mane on the way out (write up should appear soon now that the olympia is over) and it sounds like it might fit the bill perfectly for you.
minoxidil *shouldn't* have much effect on blood pressure unless much more than the 1ml is used - the amount that can enter the blood is way below the effective dose used for lowering BP. Not to say it won't though, everyone reacts differently. I personally use about 3ml once per day (diffuse thinning = pain in the arse) and blood pressure has been unaffected. It's actually slightly up on last year. Go figure lol.
and yeah, as the others have said fin can indeed grow back hair for some. Thickening of existing hair is the main mechanism of improvement though.
Similar Forum Threads
- By AaronG44 in forum SupplementsReplies: 16Last Post: 11-17-2015, 11:07 AM
- By GnastyMcNasty in forum AnabolicsReplies: 0Last Post: 03-02-2010, 01:52 PM
- By Cantell in forum AnabolicsReplies: 28Last Post: 09-27-2009, 05:06 PM
- By iron addict in forum Training ForumReplies: 4Last Post: 05-30-2004, 04:06 AM
- By jeepthang in forum SupplementsReplies: 14Last Post: 04-17-2003, 10:30 AM